Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 36, NWS Cleveland, OH

May 28, 2013Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 28, 2013, 4:37 PM EDT for Trumbull County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 4:37 PM EDT (20:37 UTC)
Expired
May 28, 2013, 5:15 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WUUS51 KCLE 282037
SVRCLE
OHC155-282115-
/O.NEW.KCLE.SV.W.0036.130528T2037Z-130528T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
437 PM EDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 515 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BRISTOLVILLE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINSMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!

&&

LAT...LON 4113 8080 4114 8099 4150 8100 4150 8052
      4149 8051 4119 8052
TIME...MOT...LOC 2037Z 248DEG 24KT 4138 8079

$$

CLARK
2 follow-up statements
763 
WWUS51 KCLE 282053
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
453 PM EDT TUE MAY 28 2013

OHC155-282115-
/O.CON.KCLE.SV.W.0036.000000T0000Z-130528T2115Z/
TRUMBULL OH-
453 PM EDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TRUMBULL COUNTY...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JOHNSTON...OR 15 MILES NORTHEAST OF WARREN...MOVING EAST AT 30
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...KINSMAN
AND ORANGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

QUARTER SIZE HAIL HAS BEEN REPORTED IN BRISTOL TOWNSHIP WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4119 8052 4123 8076 4130 8091 4136 8089
      4149 8085 4150 8052 4147 8051
TIME...MOT...LOC 2052Z 248DEG 24KT 4142 8067

$$

CLARK
961 
WWUS51 KCLE 282117
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
517 PM EDT TUE MAY 28 2013

OHC155-282127-
/O.EXP.KCLE.SV.W.0036.000000T0000Z-130528T2115Z/
TRUMBULL OH-
517 PM EDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY EXPIRED AT 515
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4119 8052 4123 8076 4130 8091 4136 8089
      4149 8085 4150 8052 4147 8051
TIME...MOT...LOC 2053Z 248DEG 24KT 4142 8066

$$

KIELTYKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:51 PM EDT, 46 minutes earlier.

Area forecast discussion, May 28, 3:51 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT TUE MAY 28 2013

.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO MOVE NORTH OF THE AREA THROUGH TONIGHT.
BY LATE WEDNESDAY THE FRONT WILL HAVE PUSHED WAY NORTH OF THE AREA
AND TEMPERATURES WILL BE WELL ABOVE NORMAL. A COLD FRONT IS
EXPECTED TO MOVE EAST ACROSS THE FORECAST AREA SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE QUESTION IS STILL HOW MUCH CONVECTION WILL OCCUR THIS EVENING
AND TONIGHT. WE HAVE REACHED THE CONVECTIVE TEMPERATURES. THE
AIRMASS IS UNSTABLE AND MOIST BUT COULD BE MORE UNSTABLE. SOME OF
THE BETTER DYNAMICS ARE TO THE NORTH IN MICHIGAN. WENT MAINLY
CHANCE POPS. ACCORDING TO THE HRRR MODEL AND THE 4KM WRF NMM MODEL
ANOTHER WAVE WILL HIT THE AREA AFTER DARK. ON THE EDGE ABOUT THAT.
WENT ON THE WARMSIDE WITH THE LOWS BECAUSE OF THE MODERATELY HIGH
DEW POINTS. THREAT FOR SEVERE CONTINUES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
WEDNESDAY IS TOUGH...SOME CONVECTION WILL BE IN THE AREA IN THE
MORNING BUT NOT SURE ABOUT THE AFTERNOON. KEPT THE CHANCE GOING.
DRY AND MUGGY WEDNESDAY NIGHT. THE MODELS ARE TRYING TO HINT AT
SOME CONVECTIVE ACTIVITY THURSDAY AFTERNOON. IT MAY JUST BE
ISOLATED SO LEFT IT OUT FOR THE MOMENT. INCLUDED A CHANCE STARTING
FRIDAY INTO FRIDAY NIGHT AS THE AIRMASS BECOMES MORE UNSTABLE.
USED A BLEND OF GUIDANCE FOR THE LOWS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
MODELS IN REASONABLY GOOD AGREEMENT WITH THE NEXT FRONT MOVING
THROUGH EARLY SUNDAY...AFTER THAT THE MODELS DIVERGE.  THE ECMWF
PUSHES THE FRONT SOUTH OF THE AREA BY SUNDAY EVENING TAKING THE RAIN
WITH IT.  THE GFS ON THE OTHER HAND STALLS THE FRONT ACROSS THE AREA
AS A SECONDARY WAVE DEVELOPS AND MOVES ACROSS THE AREA SUNDAY NIGHT
INTO MONDAY.  FOR NOW WITH SO MUCH UNCERTAINTY LEFT LIKELY POPS
SATURDAY NIGHT INTO SUNDAY WITH JUST LOW CHANCE POPS SUNDAY NIGHT
AND MONDAY.  BOTH MODELS PUSH CANADIAN HIGH PRESSURE SOUTH OVER THE
AREA BY TUESDAY SO SHOULD BE DRY AND COOLER.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
WARM FRONT CURRENTLY NEAR A DTW TO ERI TO PIT LINE. WARM UNSTABLE
AIRMASS HAS SPREAD ACROSS THE AREA.  CAPES HAVE RISEN TO 2500
J/KG IN THE WEST TO AROUND 1000 J/KG ELSEWHERE...EXPECT CAPES TO
RISE TO BETWEEN 2000-4000 J/KG BY LATE AFTERNOON. CLOUDS FROM
MORNING SHOWERS HAVE HELPED INSULATE AREA FROM TSRA FOR NOW.
EXPECT TSRA TO BUILD SW FROM SE LOWER MICHIGAN AND MOVE ACROSS THE
AREA THIS AFTERNOON AND EVENING.  SPC HAS AREA IN SLIGHT RISK
COULD SEE ISOLATED SEVERE TSRA WIND GUSTS...BUT DO NOT NOT EXPECT
WIDESPREAD OUTBREAK. SECOND WAVE IS POSSIBLE OVERNIGHT AS TSRA
DEVELOP FROM ILLINOIS TO OKLAHOMA. MODELS NOT IN GOOD AGREEMENT
ON TIMING OF THE TSRA...SO USED TEMPOS IN TAFS TO GIVE WINDOW OF
BEST OPPORTUNITY.

.OUTLOOK...NON VFR POSSIBLE ON SATURDAY IN SHOWERS/THUNDERSTORMS.

&&

.MARINE...
...
A WARM FRONT STRETCHED ACROSS LAKE ERIE WILL PUSH NORTH OF THE LAKE
TONIGHT.  CONVECTION LIKELY THIS EVENING INTO THE OVERNIGHT HOURS
SOME OF THE STORMS COULD BE STRONG TO SEVERE.  AS THE FRONT LIFTS
NORTH OF THE LAKE A SOUTH TO SOUTHWEST FLOW WILL DEVELOP OVER THE
LAKE AND CONTINUE THROUGH THE END OF THE PERIOD. WITH A HOT AND
MUGGY AIRMASS OVER A MUCH COOLER LAKE WILL BE HARD FOR WINDS TO MIX
DOWN TO THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, May 28, 3:59 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT TUE MAY 28 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-292000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
359 PM EDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME OF THE THUNDERSTORMS MAINLY THIS EVENING COULD BE SEVERE
ESPECIALLY NORTH OF A FINDLAY TO MANSFIELD TO CANTON LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 5:32 PM EDTAreal Flood AdvisoryCLELucas118 min
May 28, 5:36 PM EDTSpecial Marine WarningCLE84 min
May 28, 6:07 PM EDTSpecial Marine WarningCLE83 min
May 28, 6:59 PM EDTSevere Thunderstorm WarningCLEAshtabula46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.